MAUDE Adverse Event Report: OLYMPUS AMERICA, INC SINGLE USE ASPIRATION NEEDLE NA-U200H

OLYMPUS AMERICA, INC SINGLE USE ASPIRATION NEEDLE NA-U200H
Model Number NA-U200H-8019S
Health Effect - Clinical Codes Biliary Cirrhosis (1736); Thrombocytopenia (4431)
Date of Event 03/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled, "endoscopic ultrasound-guided porto-systemic pressure gradient measurement correlates with histological hepatic fibrosis".Background and aims endoscopic ultrasound is a novel diagnostic approach to chronic liver diseases (clds), and eus-guided porto-systemic pressure gradient measurement (eus-ppg) is an important expansion with a well-developed technique.However, the clinical value and applicability of eus-ppg measurement in predicting histologically advanced hepatic fibrosis remain unknown.Methods this was a single-center retrospective study on patients with various clds undergoing eus-ppg and eus-guided liver biopsy (eus-bx) to assess if eus-ppg measurements correlate with histological fibrosis stage and various surrogate markers for severity of clds and its safety.Cases with eus-ppg were identified at the university of california irvine, a tertiary endoscopy center, between january 2014 and march 2020.Results in 64 patients, the mean age was 57.5; 40 (62.5%), males; mean child-turcotte-pugh (ctp) and model for end-stage liver disease (meld) scores, 5.9 and 10.4, respectively.The procedure success rate was 100%.Twenty-nine (45.3%) had eus-ppg¿=¿5 mmhg that was associated with clinical cirrhosis (p¿<¿0.0001), clinical portal hypertension (p¿=¿0.002), hepatic decompensation (p¿=¿0.013), meld-na¿>¿10 (p¿=¿0.036), plts¿=¿120¿×¿109/l (p¿=¿0.001), inr¿=¿1.05 (p¿=¿0.007), presence of ev, gv, or phg (p¿<¿0.0001), biopsy-proven fibrosis stage¿=¿3 (p¿=¿0.002), apri¿>¿2 (p¿=¿0.001), and fib-4¿>¿3.25 (p¿=¿0.001).Multivariable analysis confirmed that eus-ppg¿=¿5 mmhg was significantly associated with liver biopsy-proven fibrosis stage¿=¿3 (lr 27.0, 95% ci¿=¿1.653¿360.597, p¿=¿0.004), independent of c-cirrhosis, c-phtn, thrombocytopenia, splenomegaly, and apri score¿>¿2, and fib-4 score¿>¿3.25.There were no serious complications related to eus-ppg procedures.Conclusions eus-ppg measurements provide excellent correlation with histological hepatic fibrosis stage and various clinical, laboratory, endoscopic and imaging variables indicative of advanced liver disease without serious adverse events.Type of adverse events/number of patients cirrhosis thrombocytopenia.This literature article requires 3 reports.The related patient identifiers are as follows: 1.(b)(6).2.(b)(6).3.(b)(6).This medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U200H
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
OLYMPUS AMERICA, INC
3500 corporate parkway
center valley PA 18034 0610
MDR Report Key16207921
Report Number2429304-2023-00009
Device Sequence Number4453532
Product Code FCG
UDI-Device Identifier04953170380440
UDI-Public04953170380440
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/19/2023
Report Date (Section F) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA-U200H-8019S
Device Lot NumberUNKNOWN (LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/20/2022
Event Location Outpatient Diagnostic Facility
Date Report to Manufacturer12/20/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/19/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown